Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 10, 2019, 2:42 PM CDT for Lake County, Porter County, Indiana. It took effect at Jul 11, 2019, 10:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 2:42 PM CDT (19:42 UTC)
- In effect from
- Jul 11, 2019, 10:00 AM CDT
- Expired
- Jul 12, 2019, 3:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WHUS43 KLOT 101942 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 242 PM CDT Wed Jul 10 2019 INZ001-002-110345- /O.NEW.KLOT.BH.S.0007.190711T1900Z-190712T0900Z/ Lake-Porter- 242 PM CDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Thursday afternoon through late Thursday night. * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
6 follow-up statements
291 WHUS43 KLOT 110238 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 938 PM CDT Wed Jul 10 2019 INZ001-002-111045- /O.EXT.KLOT.BH.S.0007.190711T1700Z-190712T0900Z/ Lake-Porter- 938 PM CDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ - Izzi
570 WHUS43 KLOT 110817 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 317 AM CDT Thu Jul 11 2019 ILZ014-111630- /O.EXB.KLOT.BH.S.0007.190711T1500Z-190711T2300Z/ Cook- 317 AM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS AFTERNOON... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from 10 AM CDT this morning through this afternoon. * LOCATION...Lake Michigan beaches of Lake and Cook counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-111630- /O.CON.KLOT.BH.S.0007.190711T1700Z-190712T0900Z/ Lake-Porter- 317 AM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KMD
741 WHUS43 KLOT 111518 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1018 AM CDT Thu Jul 11 2019 INZ001-002-112330- /O.CON.KLOT.BH.S.0007.190711T1700Z-190712T0900Z/ Lake-Porter- 1018 AM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ ILZ014-112300- /O.CON.KLOT.BH.S.0007.000000T0000Z-190711T2300Z/ Cook- 1018 AM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * LOCATION...Lake Michigan beaches of Lake and Cook counties in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ - Izzi
735 WHUS43 KLOT 111921 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 221 PM CDT Thu Jul 11 2019 ILZ014-112030- /O.CAN.KLOT.BH.S.0007.000000T0000Z-190711T2300Z/ Cook- 221 PM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Chicago has cancelled the Beach Hazards Statement. $$ INZ001-002-120300- /O.EXT.KLOT.BH.S.0007.000000T0000Z-190712T0300Z/ Lake-Porter- 221 PM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ - Izzi
895 WHUS43 KLOT 120157 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 857 PM CDT Thu Jul 11 2019 INZ001-002-120800- /O.EXT.KLOT.BH.S.0007.000000T0000Z-190712T0800Z/ Lake-Porter- 857 PM CDT Thu Jul 11 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 AM CDT FRIDAY... * LOCATION...Lake Michigan beaches and shoreline of Lake and Porter Counties in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ RC
937 WHUS43 KLOT 120742 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 242 AM CDT Fri Jul 12 2019 INZ001-002-120845- /O.EXP.KLOT.BH.S.0007.000000T0000Z-190712T0800Z/ Lake-Porter- 242 AM CDT Fri Jul 12 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... Waves will continue to subside along the Indiana beaches early this morning. As a result, the Beach Hazards Statement will be allowed to expire on time at 3 AM CDT. $$ Carlaw
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 2:19 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 2:19 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 219 PM CDT Wed Jul 10 2019 .SHORT TERM... 1237 PM CDT Through tonight... Thunderstorm chances continue to be the main forecast question, though heat indices around 100 degrees this afternoon may be causing the bigger impacts. Regarding convective trends, most of the latest CAMs have at best some spotty development for the rest of the day into the evening, with the southeast portion of the forecast area most favored. Cumulus development is very sparse across our western half and just upstream of the area so far. This is probably related to the nose of warm air just above 800mb being seen in late morning AMDAR data and reflected in the latest RAP soundings. The RAP shows this cap eroding somewhat but not completely this afternoon, so have held onto a slight chance of storms mainly across our southeast where the cumulus field is more robust and the passing cold front will coincide with the best diurnal support. Expect that anything that does manage to develop this afternoon to wane during the evening and then dry conditions to prevail into tomorrow morning. With dewpoints in the 60s by morning rather than lower 70s like this morning, low temperatures tonight behind the cold front should also be a few degrees cooler than this morning. Lenning && .LONG TERM... 218 PM CDT Thursday through Wednesday... A relatively quiet period is setting up for the long term forecast period. The upper level pattern is transitioning to a broad low amplitude long wave pattern with an upper high parked over the Southern Rockies/Four Corners region and the western extent of the Bermuda high staying east of the Florida Peninsula. Meanwhile, a series of upper troughs will dig through the Eastern Great Lakes and southeastern Canada. Broad wnwly flow aloft will persist from Thursday into early next week. Weak shortwave energy dropping through the wnwly flow aloft may bring a few chances for some showers and thunderstorms, but with the main upper forcing shunted north of the Wisconsin border, and pcpn chances will be low, and likely be glancing the far nrn portions of the CWA. For Thursday and through the weekend, sfc high pressure will also be firmly established across the region, leading to warm, but less humid conditions. By Friday night, a weak cold front from an associated low over northern Ontario will sag southward across the Upper Mississippi River Valley. This weak front may skirt the northern extent of the sfc high pressure. Latest guidance still suggests that the front will stall over or just north of the CWA late Friday night into Saturday, supporting at least small chances of convective activity during this time, mainly for the northern portions of the CWA. Through the weekend and into early next week, a weakness in the upper level flow between the upper ridge over the swrn CONUS and the Bermuda high east of FL may allow a potential tropical system to sneak north into the Lower Mississippi Valley. While there is still considerable uncertainty as to how this system will develop and where it may track, it will need to be watched over the next few days to see if any moisture associated with this system can get into, at least, the southeastern portions of the CWA by the middle of next week. && .AVIATION... For the 18Z TAFs... Main question is thunderstorm trends this afternoon and evening. Latest thinking is that the focus, if anything manages to develop, will be mainly south and east of the ORD/MDW/GYY terminals, with GYY most favored. Have maintained a VCTS to account for the possible development as a cold front pushes through and the afternoon heats up, but most signs are pointing to a drier trend than previously expected for today. Winds gradually veer with the passage of the front and then get around to northeast by late tomorrow morning. Also toward morning a deck of MVFR appears likely to work into the area with the north winds. Lenning && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 10, 11:47 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1147 AM CDT Wed Jul 10 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
111700-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
1147 AM CDT Wed Jul 10 2019 /1247 PM EDT Wed Jul 10 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited damaging wind risk...up to 60 mph.
Elevated Excessive heat Risk.
DISCUSSION...
Storm coverage this afternoon is not expected to be widespread
but isolated strong to severe storms could develop in the hot
and humid airmass as a cold front moves through.
Heat indices in the mid and upper 90s are expected during the
afternoon, with isolated heat index readings of 100 to 103
degrees possible south of I-80.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Friday...
Limited Thunderstorm Risk.
Saturday and Sunday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Monday...
Limited Excessive Heat Risk.
Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION:
Thunderstorm chances will return Friday through Sunday, though
much of the period will be dry.
Warmer conditions will also return this weekend into next week,
with humidity gradually increasing during this time.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon or early evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 30 to 40 mph.
LMZ740>745-111700-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1147 AM CDT Wed Jul 10 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Friday through Sunday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:46 PM CDT | Small Craft Advisory | LOT | 24 hr |
Nearby
Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.